Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 199, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 3, 2024, 7:05 PM EDT for Clayton County, Fayette County, Spalding County, Georgia. It took effect at Apr 3, 2024, 7:10 PM EDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2024, 7:05 PM EDT (23:05 UTC)
- In effect from
- Apr 3, 2024, 7:10 PM EDT
- Expired
- Apr 4, 2024, 7:17 AM EDT
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Lovejoy (LOVG1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
942
WGUS42 KFFC 032305
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
705 PM EDT Wed Apr 3 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton, Fayette and Spalding
Counties.
For the Flint River Basin...including Lovejoy...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC063-113-255-040900-
/O.NEW.KFFC.FL.W.0199.240403T2310Z-240404T0900Z/
/LOVG1.1.ER.240403T2310Z.240404T0000Z.240404T0300Z.NO/
705 PM EDT Wed Apr 3 2024
...FLOOD WARNING IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Flint River near Lovejoy.
* WHEN...Until late tonight.
* IMPACTS...At 12.0 feet, Flood Stage is reached and minor flooding
begins. Flooding of Rivers Edge Golf Course begins. Several holes
and fairways will flood. Flooding of some yards begins upstream of
gage between Upper Riverdale Road and Highway 138.
* ADDITIONAL DETAILS...
- At 6:45 PM EDT Wednesday the stage was 11.9 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 12.1 feet this evening. It will
then fall below flood stage late this evening.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$2 follow-up statements
877
WGUS82 KFFC 040123
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
923 PM EDT Wed Apr 3 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Flint River near Lovejoy affecting Clayton, Fayette and Spalding
Counties.
For the Flint River Basin...including Lovejoy, Peachtree City,
Fayetteville, Americus, Peachtree City, Woolsey, Sharpsburg,
Peachtree City, Peachtree City, Senoia, Griffin, Orchard Hill,
Griffin, Thomaston, Molena, Carsonville, Montezuma, Byromville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC063-113-255-041330-
/O.EXT.KFFC.FL.W.0199.000000T0000Z-240404T1408Z/
/LOVG1.1.ER.240403T2251Z.240404T0045Z.240404T0808Z.NO/
923 PM EDT Wed Apr 3 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Flint River near Lovejoy.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 12.0 feet, Flood Stage is reached and minor flooding
begins. Flooding of Rivers Edge Golf Course begins. Several holes
and fairways will flood. Flooding of some yards begins upstream of
gage between Upper Riverdale Road and Highway 138.
* ADDITIONAL DETAILS...
- At 8:45 PM EDT Wednesday the stage was 12.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM EDT Wednesday was 12.6 feet.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to 2.7 feet Monday evening.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.7 feet on 03/16/2001.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$859
WGUS82 KFFC 041117
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
717 AM EDT Thu Apr 4 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River near Lovejoy affecting Spalding, Clayton and Fayette
Counties.
GAC063-113-255-041230-
/O.CAN.KFFC.FL.W.0199.000000T0000Z-240404T1117Z/
/LOVG1.1.ER.240403T2251Z.240404T0345Z.240404T1021Z.NO/
717 AM EDT Thu Apr 4 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Flint River near Lovejoy.
* ADDITIONAL DETAILS...
- At 6:45 AM EDT Thursday the stage was 11.9 feet and falling.
- Forecast...The river is expected to fall to 2.7 feet Monday
evening.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 3, 2:52 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 3, 2:52 PM EDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EDT Wed Apr 3 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 223 PM EDT Wed Apr 3 2024 Key Messages: - Much cooler temperatures. - Wrap-around moisture will bring clouds and possible light showers to the extreme N through Thursday. Last night's cold front has cleared the area, sweeping most of the rain out with it. In its wake, skies have become mostly sunny across much of the area, with a bit more clouds across the SE and NW zones. Winds have been quite gusty, with a few locations reporting occasional gusts to around 35 mph. Another mid-level disturbance will round the base of the E coast trough late Thursday. This, in concert with lingering wrap-around moisture, may squeeze out some light showers across the extreme northern mountains through Thursday. A few snow flakes are not out of the question in the highest elevations of the NE, but no accumulation is expected. Mostly cloudy skies are possible S to near the Atlanta metro area, particularly Thursday afternoon. W to NW winds will continue to be quite gusty through Thursday. In fact, winds may reach Wind Advisory criteria in the NE zones during the day Thursday. Will hold off with advisory issuance for now so that the oncoming shifts can re-evaluate. Temperatures will be much cooler tonight than last night, with lows ranging from the mid 30s in the NE mountains to near 50 in the extreme SE. No frost is anticipated tonight due to the gusty winds. However, winds are expected to diminish late Thursday night. As a result, frost is possible across our NW zones, with a light freeze possible over the extreme NE. As fuel moisture dries out rapidly with the dry air and gusty winds, minimum RH values will need to be monitored for fire weather concerns over the next several days. It appears RH values may be a bit above criteria for a Fire Danger Statement on Thursday, but the continued gusty winds may support erring on the side of caution if fuel conditions support it. /SEC && .LONG TERM... (Friday morning through next Tuesday) Issued at 223 PM EDT Wed Apr 3 2024 Thursday night, the 500 mb closed low and the surface low will be shifting over New England. As the shift of this system off to the east occurs at the beginning of the period, the forecast area will be under northwest flow and high pressure will build in at the surface. As such, very dry conditions will persist through the weekend, potentially bringing concerns over fire weather danger over the weekend as fuels and minimum relative humidities may approach critical thresholds. Late Sunday into Monday, a shortwave will quickly traverse the northern Plains as another shortwave rounds the base of the trough, eventually snapping off from the main flow and becoming cut off. Despite model guidance spread in the evolution of this system, we'll see moisture return as the ridge overhead shifts eastward, placing us in southwesterly flow. As this system deepens across the Plains, it will bring a weak line of showers and storms to the area resulting in a chance of rain and isolated storms over north Georgia and portions of central Georgia as early as overnight Sunday and lasting through Monday. As the northern cut off low ejects northeastward in the vicinity of the Great Lakes and the southern low churns in the vicinity of the Four Corners Region, a surface low over the southern Plains will produce a swath of rain and a few isolated thunderstorms across north Georgia Tuesday. Temperatures will be running ~5 to 15 degrees below normal through Saturday with high temperatures in the mid 50s to 60s (with mountainous areas only topping out in the upper 30s and 40s) and low temperatures in the 30s to low 40s. As a result, patchy frost will be possible during the overnight hours Thursday, Friday, and Sunday. Temperatures will then rebound into the upper 60s and 70s by Sunday and will kick off a gradual warming trend through midweek where highs will run into the mid to upper 70s. KAL && .AVIATION... (18Z TAFS) Issued at 143 PM EDT Wed Apr 3 2024 VFR conditions are expected for the period. CU has thinned considerably at TAF sites. Wrap-around cloudiness across NW GA still looks mostly scattered as well. May be some broken CU during the day Thu as wrap-around moisture continues. There is uncertainty how far S the cigs will get, so have opted for a tempo BKN toward the end of the TAF period at several Atlanta metro sites. Went with a prevailing BKN060 at ATL after 20Z Thu, but this might be pessimistic as thicker clouds will likely stay just to the N of the metro area. Gusty W-NW winds will continue. Speeds will diminish a bit later this evening through the early morning hours, but many areas will still see higher gusts (just not as frequent). //ATL Confidence...18Z Update... Medium with S extent and thickness of wrap-around cloudiness, high all other elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 41 60 38 62 / 0 0 0 0 Atlanta 43 60 39 61 / 0 0 0 0 Blairsville 35 50 32 53 / 20 10 10 0 Cartersville 39 59 35 61 / 0 0 0 0 Columbus 44 66 42 67 / 0 0 0 0 Gainesville 42 57 38 60 / 0 0 0 0 Macon 44 65 41 66 / 0 0 0 0 Rome 41 60 36 61 / 0 0 0 0 Peachtree City 41 62 38 63 / 0 0 0 0 Vidalia 49 67 45 67 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES...None. SHORT TERM...SEC LONG TERM....KAL AVIATION...SEC
Hazardous weather outlook, Apr 3, 5:32 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 532 PM EDT Wed Apr 3 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-042145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 532 PM EDT Wed Apr 3 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Areas of frost are possible across portions of north Georgia Friday and Saturday mornings. The potential for frost is highest north of the Interstate 20 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:46 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 44 min |
| Apr 2, 10:56 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 49 min |
| Apr 2, 11:49 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 41 min |
| Apr 2, 11:52 PM EDT | Tornado Warning | FFC | Rockdale | 20 min |
| Apr 3, 12:01 AM EDT | Tornado Warning | FFC | Newton, Rockdale, Walton | 26 min |
| Apr 3, 12:10 AM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 18 min |
| Apr 3, 12:21 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Morgan, Oconee, Oglethorpe and 1 more | 39 min |
| Apr 3, 12:41 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 49 min |
| Apr 3, 12:55 AM EDT | Special Weather Statement | FFC | Heard | 50 min |
| Apr 3, 1:14 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Douglas, Fayette, Fulton | 46 min |
| Apr 3, 1:17 AM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Douglas, Fayette, Fulton, Gwinnett and 4 more | 6 hr |
| Apr 3, 1:19 AM EDT | Flash Flood Warning | FFC | Carroll, Coweta, Douglas, Fayette, Fulton, Heard and 2 more | 6 hr |
| Apr 3, 1:28 AM EDT | Special Weather Statement | FFC | Meriwether, Troup | 47 min |
| Apr 3, 2:03 AM EDT | Special Weather Statement | FFC | Harris, Muscogee, Talbot, Upson | 42 min |
| Apr 3, 2:12 AM EDT | Special Weather Statement | FFC | Henry, Newton | 48 min |
| Apr 3, 2:15 AM EDT | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 45 min |
| Apr 3, 2:28 AM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 47 min |
| Apr 3, 2:48 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe | 42 min |
| Apr 3, 2:50 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Chattahoochee, Crawford, Houston, Macon, Marion and 3 more | 40 min |
| Apr 3, 3:01 AM EDT | Tornado Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 44 min |
| Apr 3, 3:17 AM EDT | Special Weather Statement | FFC | Macon, Schley, Sumter, Webster | 28 min |
| Apr 3, 3:25 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Houston, Macon, Peach and 3 more | 50 min |
| Apr 3, 3:28 AM EDT | Tornado Warning | FFC | Wilkes | 29 min |
| Apr 3, 3:36 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 39 min |
| Apr 3, 3:39 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren, Wilkes | 34 min |
| Apr 3, 3:42 AM EDT | Tornado Warning | FFC | Houston, Laurens, Peach, Twiggs, Wilkinson | 34 min |
| Apr 3, 3:47 AM EDT | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Houston, Macon, Pulaski and 1 more | 43 min |
| Apr 3, 3:47 AM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Macon, Sumter, Webster | 28 min |
| Apr 3, 3:54 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington, Wilkinson | 26 min |
| Apr 3, 4:11 AM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren, Wilkes | 18 min |
| Apr 3, 4:20 AM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 40 min |
| Apr 3, 4:29 AM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Apr 3, 4:44 AM EDT | Tornado Warning | FFC | Crisp, Dooly, Sumter | 24 min |
| Apr 3, 5:02 AM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Apr 3, 5:06 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox | 39 min |
| Apr 3, 5:34 AM EDT | Special Weather Statement | FFC | Emanuel, Laurens, Treutlen | 26 min |
| Apr 3, 5:52 AM EDT | Tornado Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 23 min |
| Apr 3, 6:23 AM EDT | Tornado Warning | FFC | Telfair, Wheeler | 26 min |
| Apr 3, 7:46 AM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Apr 3, 7:51 AM EDT | Special Weather Statement | FFC | Telfair | 24 min |
| Apr 3, 8:03 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 27 min |
| Apr 3, 8:22 AM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Apr 3, 8:22 AM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Apr 3, 11:58 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 45 hr |
| Apr 3, 4:52 PM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 9 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.